question-icon

What causes recurring itchy rash after showering?

default
Posted on Wed, 28 Jan 2015
Question: my son developed a rash after leaving for college in August. it only appears after showering. he didn't change anything from home at school such as laundry soap shampoo bath soap. home doctor gave a week worth Medrol dose pack. it worked while taking it. 2 days later it came back worse. after 2nd round of Medrol dose pack it took 3-4 days and then rash returned again after showering. there is no pain but it itches and seems to disappear after he dries out.
my wife said it looked similar to hives or maybe even chicken pox to her. seem to start on just upper back and chest and now seems to have spread more on upper body. whatever it is the Medrol seems to work for temporary. he does have allergies such as weed pollen normal allergies, and does take lots of allegra during spring an summer months.
doctor
Answered by Dr. Arun (4 hours later)
Brief Answer:
urticaria continue allegra. Add monteluekast

Detailed Answer:
Hi
Thanks for writing to us.
Do send some pictures if possible.
From your description and history it is more likely urticaria which can develop due to allergies or temperature change like during bathing.
Use lukewarm water to bath avoiding sudden change in temperature of skin might help in decreasing the rash.
Anti histamines like allegra can be taken daily for a couple of weeks to see if that helps, most often yes it helps. Monteluekast 10 mg daily should help him. Both the drugs are prescription only medications and your local doctor will know about it.
This will help to prevent exaggerated allergic reactions.

It may take a few more weeks to settle.
Don't worry.
Wishing your son good health.
Regards
Dr Arun

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Arun

Pediatrician, Pulmonology

Practicing since :2003

Answered : 1899 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurring itchy rash after showering?

Brief Answer: urticaria continue allegra. Add monteluekast Detailed Answer: Hi Thanks for writing to us. Do send some pictures if possible. From your description and history it is more likely urticaria which can develop due to allergies or temperature change like during bathing. Use lukewarm water to bath avoiding sudden change in temperature of skin might help in decreasing the rash. Anti histamines like allegra can be taken daily for a couple of weeks to see if that helps, most often yes it helps. Monteluekast 10 mg daily should help him. Both the drugs are prescription only medications and your local doctor will know about it. This will help to prevent exaggerated allergic reactions. It may take a few more weeks to settle. Don't worry. Wishing your son good health. Regards Dr Arun